Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 77, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2025, 3:59 PM CDT for Crawford County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2025, 3:59 PM CDT (20:59 UTC)
- Expired
- Apr 10, 2025, 4:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WUUS53 KILX 102059
SVRILX
ILC033-102115-
/O.NEW.KILX.SV.W.0077.250410T2059Z-250410T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
359 PM CDT Thu Apr 10 2025
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Crawford County in east central Illinois...
* Until 415 PM CDT.
* At 358 PM CDT, a severe thunderstorm was located near Flat Rock, or
11 miles southeast of Robinson, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Crawford County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3891 8753 3890 8752 3889 8754 3888 8753
3887 8754 3886 8754 3885 8756 3891 8765
3899 8761 3899 8758 3896 8751
TIME...MOT...LOC 2058Z 289DEG 17KT 3892 8756
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
371 follow-up statement
601
WWUS53 KILX 102116
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
416 PM CDT Thu Apr 10 2025
ILC033-102126-
/O.EXP.KILX.SV.W.0077.000000T0000Z-250410T2115Z/
Crawford-
416 PM CDT Thu Apr 10 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
&&
LAT...LON 3891 8753 3890 8752 3889 8754 3888 8753
3887 8754 3886 8754 3885 8756 3891 8765
3899 8761 3899 8758 3896 8751
TIME...MOT...LOC 2116Z 289DEG 17KT 3890 8748
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:36 PM CDT, 2 hours 23 minutes earlier. Its key messages:
- Scattered showers and storms will affect parts of central and southeast IL this afternoon and evening. A few strong storms are possible with gusty winds and small hail.
- Cold air will overspread the area Friday night. There is a potential for sub-freezing lows, primarily east of I-57.
Area forecast discussion, Apr 10, 1:36 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 136 PM CDT Thu Apr 10 2025 .KEY MESSAGES... - Scattered showers and storms will affect parts of central and southeast IL this afternoon and evening. A few strong storms are possible with gusty winds and small hail. - Cold air will overspread the area Friday night. There is a potential for sub-freezing lows, primarily east of I-57. && .DISCUSSION... Issued at 136 PM CDT Thu Apr 10 2025 Latest water vapor imagery showed a series of shortwaves just to our west and northwest that will track southeast across our area through this evening. At the surface, a weak/stationary convergence boundary was analyzed along a Galesburg-Springfield- Flora line at 18z. Forcing ahead of these waves, and along and south of the boundary will be a focus for scattered convection until around 03z. Thermodynamic fields support a few strong storms, primarily due to steep mid level lapse rates and a pronounced near surface dry layer (inverted-v soundings below 850 mb). This would promote a few stronger downdrafts and small hail, possibly up to quarter size. Deep layer shear is unimpressive, generally under 25 kt, so we don't expect much organization to these storms and mainly a pulse strong/severe storm. Next item of interest is a chunk of seasonably cool air sliding into the Midwest behind this system. 850 mb temps drop to -3C early Saturday morning, concurrent with surface ridging sliding over our eastern CWA. Near ideal radiational cooling in place, especially near and east of I-57 where blended guidance shows lows 30-32F. Cooler end of guidance has upper 20s lows, so sensitive early season vegetation could again be at risk, and will be monitoring this period for a potential Freeze Warning. A surge of warm advection will overspread the region this weekend as return flow sets up on the back side of the ridge, with gusty south winds pushing highs into the lower on Sunday west of I-55. A few showers could occur as the low level jet veers into the area Sunday morning, but this looks brief and focused farther to the north. Global ensembles continue to advertise a closed 500 mb low crossing the far upper Midwest late this weekend, and a sub 1000 mb surface low tracking through the northern Great Lakes Monday. This will keep windy conditions going Monday, along with our next chance of showers and storms. 12z guidance shows a progressive frontal passage, clearing central IL by mid morning. If these trends hold any strong/severe storms would be more likely to our east, in line with SPC's Day 5 outlook. Beyond this system, cooler and dry air looks to overspread the area into midweek. 25 && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1210 PM CDT Thu Apr 10 2025 Scattered showers/storms are forecast to develop later this afternoon along a weak convergence boundary, particularly from KSPI/KDEC to the south. Included a PROB30 to account for this, with terminals farther north staying dry. This activity will diminish by mid evening as a backdoor cold front works in from the northeast. This will turn winds solidly northeast across the entire area at 10-15 kt. After 06z, lake enhanced moisture on the northeast flow should bring a layer of MVFR clouds in from the northeast, with the back edge of this cloud deck eventually pushing south of the area through late morning. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 10, 2:14 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 214 PM CDT Thu Apr 10 2025 ILZ027>031-036-037-040>042-047>052-111915- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- 214 PM CDT Thu Apr 10 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Scattered showers and isolated thunderstorms are expected this afternoon and evening. Severe storms are unlikely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional thunderstorms are possible on Monday. It is too soon to determine the potential for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ061>063-066>068-071>073-111915- Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- 214 PM CDT Thu Apr 10 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. Residual flooding will linger from recent heavy rain. Scattered showers and thunderstorms are expected this afternoon and evening, a few of which could be strong to severe. The primary severe hazards are large hail or damaging winds. Tornadoes are not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A number of area rivers and streams will remain in flood for several days. Low temperatures will fall to near freezing Friday night, which could harm sensitive vegetation if left unprotected. Additional thunderstorms are possible on Monday. It is too soon to determine the potential for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 2pm to 10pm near and south of I-70. ILZ038-043>046-053>057-111915- McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar- 214 PM CDT Thu Apr 10 2025 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...This afternoon and tonight. Scattered showers and isolated thunderstorms are expected this afternoon and evening. Severe storms are unlikely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Low temperatures will fall to near freezing Friday night, which could harm sensitive vegetation if left unprotected. Additional thunderstorms are possible on Monday. It is too soon to determine the potential for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Copple
In the hours before
Special weather statement, Apr 10, 2:37 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lincoln IL
237 PM CDT Thu Apr 10 2025
ILZ036-102015-
Fulton-
237 PM CDT Thu Apr 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FULTON COUNTY
THROUGH 315 PM CDT...
At 237 PM CDT, Doppler radar was tracking a strong thunderstorm near
London Mills, or 16 miles northwest of Canton, moving southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fairview, Ellisville, and London Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4071 9038 4071 9028 4061 9009 4049 9035
4069 9042
TIME...MOT...LOC 1937Z 324DEG 11KT 4066 9034
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CoppleSpecial weather statement, Apr 10, 3:10 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lincoln IL
310 PM CDT Thu Apr 10 2025
ILZ072-073-102030-
Richland-Lawrence-
310 PM CDT Thu Apr 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN RICHLAND COUNTIES THROUGH 330 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or 11 miles southwest of Lawrenceville, moving east at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bridgeport, Red Hills State Park, Sumner, and Claremont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3873 8797 3876 8772 3857 8774 3857 8798
TIME...MOT...LOC 2010Z 271DEG 19KT 3864 8787
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
37Special weather statement, Apr 10, 3:15 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Lincoln IL
315 PM CDT Thu Apr 10 2025
ILZ040-102030-
Schuyler-
315 PM CDT Thu Apr 10 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN SCHUYLER COUNTY THROUGH
330 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Augusta, or 13 miles northwest of Rushville, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Camden, Huntsville, and Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4028 9086 4028 9054 4004 9066 4005 9068
4008 9067 4008 9070 4009 9071 4010 9070
4010 9077 4020 9090
TIME...MOT...LOC 2015Z 290DEG 27KT 4022 9080
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
37Special weather statement, Apr 10, 3:34 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Lincoln IL
334 PM CDT Thu Apr 10 2025
ILZ067-072-102045-
Richland-Jasper-
334 PM CDT Thu Apr 10 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JASPER AND
NORTHEASTERN RICHLAND COUNTIES THROUGH 345 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Ste. Marie, or 7 miles north of Olney, moving east
at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Liberty and Dundas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3879 8818 3891 8818 3893 8795 3876 8795
TIME...MOT...LOC 2034Z 267DEG 22KT 3884 8809
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
37Special weather statement, Apr 10, 3:37 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lincoln IL
337 PM CDT Thu Apr 10 2025
ILZ040-102100-
Schuyler-
337 PM CDT Thu Apr 10 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SCHUYLER COUNTY THROUGH
400 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rushville, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ripley and Rushville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4021 9064 4017 9037 3999 9052 3998 9055
3998 9060 4000 9060 4002 9061 4003 9061
4002 9063 4003 9065 4005 9068 4008 9067
4009 9071
TIME...MOT...LOC 2037Z 292DEG 19KT 4012 9060
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:37 PM CDT | Special Weather Statement | ILX | Fulton | 38 min |
| Apr 10, 3:10 PM CDT | Special Weather Statement | ILX | Lawrence | 20 min |
| Apr 10, 3:15 PM CDT | Special Weather Statement | ILX | Schuyler | 15 min |
| Apr 10, 3:34 PM CDT | Special Weather Statement | ILX | Richland | 11 min |
| Apr 10, 3:37 PM CDT | Special Weather Statement | ILX | Schuyler | 23 min |
| Apr 10, 4:06 PM CDT | Special Weather Statement | ILX | Schuyler | 24 min |
| Apr 10, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 18 min |
| Apr 10, 4:55 PM CDT | Special Weather Statement | ILX | Fulton | 20 min |
| Apr 10, 5:16 PM CDT | Special Weather Statement | ILX | Logan | 14 min |
| Apr 10, 6:00 PM CDT | Special Weather Statement | ILX | Sangamon | 15 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.